Diuretic-Induced lithium toxicity presenting as Mania

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

A bipolar patient receiving lithium therapy developed a toxic state with a serum lithium level of 3.9 within 2 weeks of beginning hydrochlorothiazide treatment for hypertension. The initial changes in mental status suggested that the patient might be beginning another manic episode. Symptoms resolved following hemodialysis.

Original languageEnglish (US)
Pages (from-to)316-318
Number of pages3
JournalJournal of Nervous and Mental Disease
Volume173
Issue number5
StatePublished - 1985
Externally publishedYes

Fingerprint

Bipolar Disorder
Lithium
Diuretics
Hydrochlorothiazide
Poisons
Renal Dialysis
Hypertension
Therapeutics
Serum

ASJC Scopus subject areas

  • Psychiatry and Mental health

Cite this

Diuretic-Induced lithium toxicity presenting as Mania. / Nurnberger, John.

In: Journal of Nervous and Mental Disease, Vol. 173, No. 5, 1985, p. 316-318.

Research output: Contribution to journalArticle

@article{7377de3248a6400e89470e6639ff2efb,
title = "Diuretic-Induced lithium toxicity presenting as Mania",
abstract = "A bipolar patient receiving lithium therapy developed a toxic state with a serum lithium level of 3.9 within 2 weeks of beginning hydrochlorothiazide treatment for hypertension. The initial changes in mental status suggested that the patient might be beginning another manic episode. Symptoms resolved following hemodialysis.",
author = "John Nurnberger",
year = "1985",
language = "English (US)",
volume = "173",
pages = "316--318",
journal = "Journal of Nervous and Mental Disease",
issn = "0022-3018",
publisher = "Lippincott Williams and Wilkins",
number = "5",

}

TY - JOUR

T1 - Diuretic-Induced lithium toxicity presenting as Mania

AU - Nurnberger, John

PY - 1985

Y1 - 1985

N2 - A bipolar patient receiving lithium therapy developed a toxic state with a serum lithium level of 3.9 within 2 weeks of beginning hydrochlorothiazide treatment for hypertension. The initial changes in mental status suggested that the patient might be beginning another manic episode. Symptoms resolved following hemodialysis.

AB - A bipolar patient receiving lithium therapy developed a toxic state with a serum lithium level of 3.9 within 2 weeks of beginning hydrochlorothiazide treatment for hypertension. The initial changes in mental status suggested that the patient might be beginning another manic episode. Symptoms resolved following hemodialysis.

UR - http://www.scopus.com/inward/record.url?scp=0021866729&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0021866729&partnerID=8YFLogxK

M3 - Article

VL - 173

SP - 316

EP - 318

JO - Journal of Nervous and Mental Disease

JF - Journal of Nervous and Mental Disease

SN - 0022-3018

IS - 5

ER -